Depression medication that does not cause weight gain

Common Questions and Answers about Depression medication that does not cause weight gain

depression

Avatar n tn When I take Wellbutrin, I actually lose weight, I think it's because it makes me feel better and I no longer need food to make me feel better. I looked up on google if it causes weight gain. It can cause weight gain, but it can also cause weight loss 5.7% of people experience weight loss. Have you had any weight gain with it? How many days have you been taking it? Do you feel better on it (no more depression)?
Avatar f tn every person is different but i looked into it and read that yes it can cause abnormal/increased hunger. so i guess you could gain weight from it if you live a very sedentary lifestyle and let those cravings get to you.
Avatar f tn PCOS, LUPUS, Addison's Disease, Cushon's Disease...He admits that although a sluggish thyroid does cause some weight gain, it shouldn't be this severe and relentless as I am eating a healthy (whole foods) diet with protien and vegetables. I was thin all my life, all of a sudden I just started to fall apart. I've gone from 116 lbs which is health for my frame and height , to 175 lbs which is now bordering on obese.
Avatar f tn If you and your doctor decided you could try to reduce your medications to just one, then you should think of switching to Prozac which does not cause weight gain or sexual side effects. That, plus exercise, would solve your weight problem.
1257808 tn?1322765815 why In my condition mainly I gain weight not loss it? now my weight more than 180 kg. nothing help me to reduce or control it.
Avatar n tn that was nice but I couldn't handle the weight gain. I just want to warn everyone that not everyone loses weight I didn't.
Avatar m tn No, it does not always cause weight gain and increased appetite; however, those are very common side effects. For me, the feeling of excessive hunger subsided after being on Mirtazapine (Remeron) for a month. It used to induce very vivid nightmares in me, but they have subsided as well. As for the weight gain, unfortunately, that continues to be an issue for me.
Avatar n tn , I can't make any valid suggestions on how to lose weight due to a long term side affect of weight gain, as stated above, even after you get off of it, you can still experience weight gain, which is a scary thought, but not to worry it's not permenant, and can easilly be treated. One person stated, the same person who had the same problem you did and spent years trying to find a solution:) "It started with Omega 3 use for weight loss.
Avatar f tn Does anybody know of any medication out there for bipolar that doesn't cause weight gain? I've gained 30 pounds the past 6 months and don't need to gain, but lose so please help.
Avatar n tn i also am thinking of getting off welbutrin. i know that it is every other day to get off the med but how long to you go every other an also when do you start every 3rd day. how long does it actually take to eventually dose down to nothing.
361026 tn?1197563128 Which they said absolutely could not be the cause for my weight gain. So I took it upon myself to find new doctors that would actually help. I know there is a very small percentage of Hyper patients that actually gain weight instead of losing...but finally since I have different doctors I am starting to lose weight extremely slowly.
Avatar n tn Does Serzone cause weight gain and how does it affect your sex drive. This is my first time on this forum and looking for some answers.
Avatar f tn Wellbutrin, by the way, is another SSRI but will actually cause weight loss, unlike the others you mentioned. I was on that, too, but it's not supposed to be prescribed to people with ED's because of the risk of seizures. I never had a seizure, and I loved the weight loss. Doctor finally figured out that I shouldn't be on it because of my ED, so he wouldn't prescribe it. Good luck. Hope this helps.
Avatar f tn major weight gain. The Celexa site states it does not cause weight gain. Ask a few million people. It is fast and impossible to get off. 35lbs in 3months. Be careful to watch your weight. I looked into it and found it is used to treat anorexia and bulimia. Maybe there is something in the chemical composition that reacts drastically different with some people. I hope it works for you.
Avatar f tn Wellbutrin is the most speedy for the most people and the least likely to cause weight gain. The SNRI class of drugs targets serotonin, which can make you sedated and gain weight, but also affects norepinephrine receptors, and that's basically adrenaline. There are a lot of antidepressants out there and you'll get different effects from them and different side effects as well. Also know that drugs won't fix it -- they at best make it easier to live with. Therapy might fix it.
Avatar n tn There are even some meds, especially antidepressants, that cause weight loss in some and weight gain in others. I gained weight on most mood stabilizers. The biggest culprits for me were Depakote, Remeron- an antidepressant, and Zyprexa- an antipsychotic. Now I take Lithobid, which is a slow release lithium. It tends to not cause as many side effects as regular Lithium. I am also on Seroquel. I was finally able to lose all of the weight I gained.
Avatar f tn But I can see your reasoning, its given to her so she can focus and then she takes it to an extreme and becomes fixated on something like her fingers. So yea in theory ADHD medication can cause OCD in that sense. I don't think there's any reason why someone can't take ADHD and OCD medication. I wouldn't take her off the ADHD medication, but i would add an OCD medication like Paxil to fix the problem.
Avatar f tn The medication itself doesn't cause the weight gain. It's the food cravings they give you that can cause weight gain. For example, before taking Nortriptilyne (antidepressant) I was not a big fan of ice cream. Now because of the medication I eat Blue Bell mint chocolate chip ice cream like it's frozen crack cocaine. I crave it like mad. Thus explaining my ever expanding waist line. If you are burning more calories then you are taking in, then your body has no choice but to drop weight.
Avatar f tn I have decided to ask the psychiatrist about topamax as I see that it has good results for bipolar II and also as a migraine treatment and as an added bonus it does not cause weight gain. I'm struggling at the moment with no meds because I can't rest, sleep and my body is exhausted but and I only feel half here (prob from lack of sleep) I'm also finding it hard not to spend loads of money - mind you there is nothing left to spend right now as I went mad last week.
Avatar n tn ) On he other hand, when I was on Zoloft, I didn't gain weight. So this might not be the reason. Depression itself can cause weight gain, though. Please see if your doc can recommend an exercise therapist instead of being so ready to simply prescribe a drug.
1033596 tn?1252523193 From what I gather, he suggests Prozac as an antidepressant that does not cause weight gain. Here is the link to several questions on this topic from other members and his answers. http://www.medhelp.org/forums/search/122?query=antidepressant+weight+gain It should also be pointed out that association is not the same as causation. There are many factors that can work together to contribute to weight gain while on antidepressant therapy. Some people lose weight while depressed.
Avatar f tn I gained nearly 25 pounds on Paxil and it all dropped off within 2mos of stopping it. I'm not sure, but I think Wellbutrin is one of the AD's that don't cause weight gain, but it is also very stimulating so might not be a good choice unless your anxiety is secondary to depression. I tried it once and it made me feel totally hyper. I only took it a couple of days. Unfortunately, weight gain is a side effect of most AD's and it's hard to avoid. Best of luck to you.....
918275 tn?1254072352 All I know is that it seems that all that has happened for me is that I traded one set of problems for another set (weight gain, depression over weight gain, Hoplessness, etc.) of issues. Primarily depressed and fatigued and hopeless, which is what I started out to be and is what I am still, only now overweight. I was skinny and miserable, why would I exchange that for fat and miserable or make that fat and way more miserable because of now being way overweight on top of everything else.
Avatar f tn Wellbutrin XL, I am on it. So far I have no complaints however do your research on any medication. Don't just go for it because it helps loses weight. Some people reported losing their hair with it. As for me, my hair is still thick as ever and present.
Avatar n tn When I was suffering from this disease at it's worst, even if taking an AD medication ment that my hair would fall out and would cause me to gain 400Lbs, I would have still taken it. That's how bad I wanted the pain to stop. They all have side effects without exception.
616534 tn?1233240097 He said that while Tri-cyclic and Tetra-cyclic meds (older antidepressants) can cause weight gain that SSRI's like Lexapro do not. Who really knows. I'm not sure if that riddle will ever be solved.
2030769 tn?1343651274 I find Effexor is an excellent anti-depressant for me, except for the weight gain. I don't kn ow how your doctor can say it does not make some people gain weight if it is written in black and white by the company who manufacture it. Perhaps he does not read side effects!! I bet other people will tell you they either lose or gain weight on this drug.
Avatar n tn Wellbutrin is an antidepressant that does not cause weight gain.